Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 1, 2005, 9:35 PM CDT for Graham County, Kansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 9:35 PM CDT (02:35 UTC)
- Expired
- Jul 1, 2005, 9:54 PM CDT
- In force
- 19 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Graham County, KS
The radar
The Goodland radar (KGLD), 164 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 020235
SVRGLD
KSC065-020300-
/O.NEW.KGLD.SV.W.0191.050702T0235Z-050702T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
935 PM CDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST GRAHAM COUNTY IN NORTHWEST KANSAS
* UNTIL 1000 PM CDT
* AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CENTRAL GRAHAM COUNTY TO SOUTH CENTRAL GRAHAM...MOVING
SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHEASTERN GRAHAM COUNTY AROUND 940 PM CDT...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
LAT...LON 3932 9988 3924 9995 3914 10001 3914 9962
3924 9962 3931 9962
$$
AEP2 follow-up statements
000
WWUS53 KGLD 020243
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
842 PM MDT FRI JUL 1 2005
KSC065-020300-
/O.CON.KGLD.SV.W.0191.000000T0000Z-050702T0300Z/
GRAHAM KS-
942 PM CDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR
SOUTHEAST GRAHAM COUNTY...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL GRAHAM
COUNTY...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR WEST CENTRAL KANSAS.
LAT...LON 3929 9988 3923 9989 3914 9992 3913 9962
3919 9962 3927 9961
$$
AEP000
WWUS53 KGLD 020254
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM MDT FRI JUL 1 2005
KSC065-020304-
/O.CAN.KGLD.SV.W.0191.000000T0000Z-050702T0300Z/
GRAHAM KS-
954 PM CDT FRI JUL 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST GRAHAM COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE.
LAT...LON 3929 9988 3923 9989 3914 9992 3913 9962
3919 9962 3927 9961
$$
AEPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:01 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 1, 4:01 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 301 PM MDT FRI JUL 1 2005 .DISCUSSION...MAIN CONCERN IS THE POSSIBILITY OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT AS A SURFACE BOUNDARY AND UPPER SHORT WAVE TROUGH MOVE THROUGH THE AREA. HAVE NOT CHANGED MUCH FROM THE PREVIOUS FORECAST OTHER THAN TO BLEND BETTER WITH THE SURROUNDING OFFICES AND CHANGE THE TIMING AND COVERAGE OF THE PRECIPITATION SLIGHTLY IN THE SHORT TERM. AN UPPER WAVE MOVING OUT OF THE CENTRAL ROCKIES AND ACROSS THE HIGH PLAINS WILL WORK IN COMBINATION WITH THE SURFACE LEE TROUGH/DRYLINE TO SPAWN THUNDERSTORMS THAT ARE EXPECTED TO MOVE ACROSS THE TRI-STATE REGION THIS EVENING. TEMPERATURES WILL WARM SLIGHTLY SATURDAY AND SUNDAY AS THE UPPER HIGH OVER THE SOUTHWEST RIDGES INTO THE ROCKIES AND HIGH PLAINS REGION AHEAD OF THE NEXT UPPER WAVE AND SURFACE BOUNDARY DUE THROUGH THE REGION BY LATE SUNDAY. THIS WILL BRING THE NEXT BATCH OF SCATTERED THUNDERSTORMS TO THE REGION MAINLY SUNDAY EVEING. DID NOT MAKE ANY CHANGES TO THE EXTENDED PERIODS. EXPECT MAINLY ZONAL FLOW ALOFT WITH THE JET LINGERING TO THE NORTH OF THE REGION PRODUCING NUMEROUS WEAK WAVES IN THE UPPER FLOW...AIDING IN THE PRODUCTION OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY NEXT WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LOCKHART
Hazardous weather outlook, Jul 1, 11:33 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT FRI JUL 1 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1033 AM MDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MODERATE INSTABILITY ALONG AND AHEAD OF A DRY LINE OVER EASTERN COLORADO WILL RESULT IN SCATTERED THUNDERSTORMS DEVELOPING AFTER 1 PM MDT. IN ADDITION AN UPPER LEVEL DISTURBANCE OVER SOUTHERN WYOMING WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS DEVELOPING OVER EASTERN COLORADO WILL THEN SPREAD EASTWARD INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE LATE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS WILL BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSETTLED WEATHER PATTERN WILL BRING A CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. LAMMERS
In the hours before
Local storm report, Jul 1, 7:19 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 3 N GOODLAND 39.39N 101.71W
07/01/2005 1.75 INCH SHERMAN KS NWS EMPLOYEE
&&
BOYDLocal storm report, Jul 1, 7:26 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 2 N GOODLAND 39.38N 101.71W
07/01/2005 0.75 INCH SHERMAN KS NWS EMPLOYEE
&&
BOYDLocal storm report, Jul 1, 7:33 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
633 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL GOODLAND 39.35N 101.71W
07/01/2005 1.00 INCH SHERMAN KS NWS EMPLOYEE
0630 PM HAIL GOODLAND 39.35N 101.71W
07/01/2005 1.50 INCH SHERMAN KS NWS EMPLOYEE
&&
BOYDLocal storm report, Jul 1, 8:04 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
704 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 8 NE HOXIE 39.44N 100.33W
07/01/2005 0.88 INCH SHERIDAN KS TRAINED SPOTTER
&&
BOYDLocal storm report, Jul 1, 8:17 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
717 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 15 S EDSON 39.11N 101.54W
07/01/2005 2.00 INCH WALLACE KS PUBLIC
&&
BOYDLocal storm report, Jul 1, 8:55 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
755 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 30 SSW OAKLEY 38.72N 101.07W
07/01/2005 1.50 INCH LOGAN KS LAW ENFORCEMENT
&&
BOYDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:26 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 69 min |
| Jul 1, 8:13 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 62 min |
| Jul 1, 9:15 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 24 min |
| Jul 2, 5:06 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 37 min |
| Jul 2, 5:42 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 50 min |
| Jul 2, 5:55 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 50 min |
| Jul 2, 6:43 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.